DocServer

An empirical approach to the normality of pi.

Bailey, D.H. and Borwein, Jonathan M. and Calude, C.S. and Dinneen, M.J. and Dumitrescu, M. and Yee, A. (2012) An empirical approach to the normality of pi. Experimental Mathematics, 21 (4). pp. 375-384.

[img]
Preview
PDF - Accepted Version
Download (5Mb) | Preview

    Abstract

    Using the results of several extremely large recent computations [Yee and Kondo 11], we tested positively the normality of a prefix of roughly four trillion hexadecimal digits of π. This result was used by a Poisson process model of normality of π: in this model, it is extraordinarily unlikely that π is not asymptotically normal base 16, given the normality of its initial segment.

    Item Type: Article
    Additional Information: Accepted February 2012.
    Subjects: UNSPECIFIED
    Faculty: UNSPECIFIED
    Depositing User: Dr David Allingham
    Date Deposited: 05 Oct 2012 13:13
    Last Modified: 03 Jan 2015 14:20
    URI: https://docserver.carma.newcastle.edu.au/id/eprint/1382

    Actions (login required)

    View Item